Group photo
Author:
1STATEOFDENIAL's Photo 1STATEOFDENIAL Posts: 4,529
5/1/12 9:14 P

Send Private Message
Reply
I'm surprised that your doctor recommended Domperidone without telling you about the side effects, as some are quite dangerous. Also, in the US to obtain it legally you must sign paperwork saying you understand the risks since it is not FDA approved for use within the US. Two of the most dangerous and potentially deadly side effects is heart damage and a change in your blood chemistry including magnesium levels. This is why while taking Domperidone you must have an EKG and blood tests every few weeks or months.

Also, being on it only 1 week means the relief you're feeling is likely not the medication but something else. Domperidone takes 4-6 weeks before it is in full effect, and many people don't get enough relief even then. In some people it can also make their GP, or other conditions, worse.

When on a GP diet you should be eating small meals 4-6 times a day, sometimes more (I've been known to hit as many as 10 tiny meals a day). You should not be eating when you feel hungry - you should eat much more often on a schedule to prevent hunger. If you get hungry you may overeat and end up feeling sick.

Here's a website that lists side effects for Domperidone: www.medicinenet.com/domperidone-oral
/a
rticle.htm
You can also search online to find other websites that talk about the side effects.

I was put on Domperidone in December by my GI specialist who is taking part in the FDA approval studies. It was filled by one of a few compounding pharmacies in the US approved to create it. It didn't work well enough, as my GP continued to worsen. In January the dosage was doubled and it still didn't do enough to allow me to eat enough calories to prevent weight loss (I'm underweight). In March I was put on TPN and was able to get a decent amount of calories for the first time in a year. Unfortunately I developed an allergic reaction that became an infection and the PICC had to be pulled. We're not sure if it was the Domperidone (I had been having skin reactions since I started taking it) or another medication I've been taking. So until we can figure out what I'm allergic to, I can't go back on any of them. While on Domperidone, as I said I continued to get worse. This could be because it seems my GP is not a typical form. I also have Ehlers Danlos (genetic joint condition that also affects other connective tissue) and suspected Dysautonomia (autonomic nervous system problems). So that could be why the Domperidone didn't work in me. Even so, it increased my nausea to the point where smelling most food would make me very sick to my stomach. It also caused dry mouth and some digestive system cramping. I've also had chest pain (and slightly raised blood markers that indicate a heart attack, but no cause was found before those lowered again) and an increase in heart palipations. In addition it is difficult to remember to take the medication a half hour before your 3 largest meals and before bed - especially if it isn't working as well as one would hope.

I suggest you speak to your doctor more about the medication, the side effects, and set up future appointments for the necessary EKGs and blood tests that are required by all doctors who put patients on Domperidone. Write down any and all side effects you're having and speak with him/her about them. I also suggest speaking with your doctor and a nutritionist about the GP diet as a way to have better control of the condition.

Edited by: 1STATEOFDENIAL at: 5/1/2012 (21:17)
~ Sheri ~

My blog about Ehlers Danlos Syndrome: www.sparkpeople.com/mypage_public_jo
urnal_individual.asp?blog_id=5444844


Every Day is a Chance to Do a Little Better! Forgive Yesterday, Hope For Tomorrow, Do Better Today!
teams.sparkpeople.com/doalittlebette
r

My sparkfriends are my greatest support and I'm grateful for it.
MDELVEC's Photo MDELVEC Posts: 19
5/1/12 7:59 P

My SparkPage
Send Private Message
Reply
Hi All!

I have suffered from Gastroparesis for the past 3+ years. it has been getting worse over the past year. I also have a gluten intolerance.

My doctor recommend Domperidone to help with my stomach emptying. I have been on it one week....and have been soooo happy with the results..for the first time in a long time i am not totally uncomfortable after eating.

I am concerned about a few possible side effects and wanted to hear about your experiences with the drug.

Over the past 2 days or so I have noticed that I am eating much smaller quantities than before..is this just a fluke? or has anyone experience this? I notice im feeling hungry and i go to have some soup or fish lets say and i can only eat about a third of it.

Also I have experienced some breast tenderness..but nothing bad..i have heard it can cause lactation...i will continue to cross my fingers and toes that does not happen! LOL

Any info you may have would be great, tell me if it worked or not for you and if you experienced any bizarre side effects.

Thanks! :)

 current weight: 128.0 
142
137.75
133.5
129.25
125
Page: 1 of (1)  

Report Innappropriate Post

Other Living with Gastroparesis General Team Discussion Forum Posts

Topics:
Last Post:



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x26236x47865121

Review our Community Guidelines